I have Lyme Disease and have been taking very strong antibiotics for two years and have been taking Diflucan to keep a yeast overgrowth at bay along with probiotics. I recently changed doctors and the new doctor feels that longterm usage of Diflucan is dangerous (potentially) for the liver? Which is the truth as these doctors disagree?
Your new doctor is correct.
This is from https://www.drugs.com/pro/diflucan.htm
(1) Hepatic injury: Diflucan should be administered with caution to patients with liver dysfunction. Diflucan has been associated with rare cases of serious hepatic toxicity, including fatalities primarily in patients with serious underlying medical conditions. In cases of Diflucan-associated hepatotoxicity, no obvious relationship to total daily dose, duration of therapy, sex, or age of the patient has been observed. Diflucan hepatotoxicity has usually, but not always, been reversible on discontinuation of therapy. Patients who develop abnormal liver function tests during Diflucan therapy should be monitored for the development of more severe hepatic injury. Diflucan should be discontinued if clinical signs and symptoms consistent with liver disease develop that may be attributable to Diflucan."
- Diflucan Information for Consumers
- Diflucan Information for Healthcare Professionals (includes dosage details)
- Side Effects of Diflucan (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 21 Oct 2011 • 2 answers
I have 3rd stage lyme disease , I have the ticks. No one believes me. Is there a special test elisa?
Posted 14 Jan 2014 • 2 answers
Posted 2 Jun 2016 • 0 answers
Posted 30 Nov 2016 • 1 answer
Posted 25 Apr 2018 • 1 answer